Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffering from B12 deficiency. Is it safe to start shot therapy?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
My mother has a B12 deficiency and has been told that she needs to start B12 shots right away. I've read that you should not start the shot therapy until the cause of the deficiency has been determined. Can you please verify or advise.
Posted Tue, 14 Aug 2012 in Vitamins
Answered by Dr. Anil Grover 2 hours later
Hi there,
Thanks for writing in.
I am a medical specialist with an additional degree in cardiology. I read your question with diligence.

I am a little perplexed. You are absolutely right that the treatment with substitution therapy like vitamins should not be started till the effect of deficiency has been established. That certainly does not mean that low levels in blood of a particular vitamin have been shown. Even if effects have been convincingly seen as you have written that your mother has B12 deficiency, the treatment should be started. So, what is the anxiety about? If you can elaborate I can try to answer. Regards.

With Best Wishes
Dr Anil Grover,
Medical Specialist & Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor